New York, 2006Damaging Wind in New York, June 1, 2006
June 1, 2006 · NWS ALY · 1 event in 1 county or zone
On the last day of May a north-south stationary front over central New York dissipated leaving residual moisture and instability over upstate New York. At daybreak on June 1, a slow-moving cold front over the St Lawrence Valley sliced into this unstable air mass over upstate New York producing afternoon thunderstorms, several of which became severe, containing large hail and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the last day of May a north-south stationary front over central New York dissipated leaving residual moisture and instability over upstate New York. At daybreak on June 1, a slow-moving cold front over the St Lawrence Valley sliced into this unstable air mass over upstate New York producing afternoon thunderstorms, several of which became severe, containing large hail and damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 1, 3:45 PM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 1, 3:45 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
445 PM EDT THU JUN 1 2006
.SHORT TERM /TONIGHT THROUGH SUNDAY/...CONVECTION FIRED UP EARLY
THIS AFTERNOON ACROSS THE REGION IN WARM AND HUMID AIRMASS.
CONVECTION HAS ORGANIZED INTO LINES. A COLD FRONT WAS PUSHING
SOUTHWARD AND HAS MADE IT THROUGH NORTHERN NY INTO CENTRAL NY AND
INTO THE NORTHERN PORTION OF OUR FORECAST AREA. THE FRONT WILL
CONTINUE TO PUSH SOUTHWARD. NAM IS SLOWER WILL FRONT AND IS ALREADY
OFF WITH TIMING. GFS HANDLING FRONTAL POSITION IS BETTER. CONVECTION
WILL CONTINUE THROUGH THE EVENING WITH STRONG TO SEVERE STORMS
ACROSS THE SOUTHERN PORTION OF FORECAST AREA. FRONTAL BOUNDARY WILL
STALL ACROSS THE MID HUDSON VALLEY OVERNIGHT AND A WAVE OF LOW
PRESSURE WILL ALONG THE BOUNDARY TO OUR SOUTHWEST. WAVE OF LOW
PRESSURE WILL PASS JUST TO OUR SOUTH FRIDAY NIGHT. A HEAVY
WIDESPREAD RAINFALL WILL COME WITH THE WAVE. IN THE MEANTIME...UPPER
TROF DIGS ACROSS GREAT LAKES/OHIO VALLEY OVER WEEKEND AND MODELS
INDICATE IT WILL CUT OFF BY MONDAY. THE GFS HAS SHOWN BETTER
CONTINUITY THAN THE NAM OVER THE PAST FEW MODEL RUNS.
WILL KEEP ENHANCED WORDING FOR THUNDERSTORMS THROUGH THIS EVENING.
WILL ADD CHANCE FOR THUNDERSTORMS ACROSS MY EXTREME SOUTHERN
COUNTIES FOR FRIDAY AS MODELS INDICATE SHOULD DESTABILIZE ENOUGH
THERE WITH DEW POINTS IN THE LOWER/MID 60S.
PRECIPITABLE WATER OFF 12Z ALBANY SOUNDING IS 1.75 INCHES AROUND 200
PERCENT OF NORMAL AND K-INDEX OF 34...SO VERY HEAVY DOWNPOURS
EXPECTED WITH CONVECTION. WILL HAVE TO WATCH STORMS AS TRAINING IS
LIKELY WITH EASTWARD MOVEMENT. AREAS WHICH RECEIVE HEAVY RAINFALL
THIS AFTERNOON AND EVENING WILL BE AT MORE RISK OF FLOODING PROBLEMS
AS WE HEAD INTO WEEKEND WITH WIDESPREAD RAINFALL. REFER TO HYDROLOGY
SECTION BELOW FOR MORE INFORMATION.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...MODELS AND ENSEMBLES
SHOWING CONTINUITY WITH THE LARGE SCALE MEAN FLOW WITH A RIDGE
ACROSS THE CENTRAL PORTION OF THE COUNTRY AND A TROF IN THE EAST.
HOWEVER THE MODELS OFFER DIFFERING SOLUTIONS AS TO THE TIMING AND
DETAILS OF THE SHORT WAVES MOVING THROUGH THE MEAN FLOW. THIS IS
TYPICAL SO FOLLOWED HPC LEAD FOR DAYS 5-7 WHICH IS A BLEND OF THE
ECMWF MODEL AND THE NCEP MEAN. TEMPERATURES ARE EXPECTED TO BE ABOUT
NORMAL. NORMALS FOR ALBANY FOR EARLY JUNE...HIGHS MID TO UPPER 70S
AND LOWS LOWER TO MID 50S. FRONTAL SYSTEM WHICH WILL AFFECT OUR
WEATHER THROUGH THE MUCH OF THE WEEKEND WILL FINALLY MOVE OFFSHORE
EARLY NEXT WEEK. ANOTHER LOW PRESSURE SYSTEM IS PROGGED TO APPROACH
FROM THE GREAT LAKES REGION LATE IN THE WEEK.
&&
.AVIATION...MAINLY VFR CONDITIONS INTO THIS EVENING AT
KPOU/KALB/KGFL...BUT THERE WILL BE OCCASIONAL REDUCTIONS TO MVFR
AND IFR AS SHOWERS AND TSTMS WITH HEAVY RAIN AFFECT ALL THREE SITES.
KPOU IS THE MOST LIKELY TO GET +TSRA WITH STRONG GUSTS AND
HAIL...WHILE KGFL HAS ALREADY HAD THE COLD FRONT MOVE THROUGH AND
THE THREAT FOR ANY TSTMS WILL BE RAPIDLY DECREASING THROUGH 22Z. THE
COLD FRONT WILL GRADUALLY SUBSIDE SOUTH TONIGHT AND PASS KPOU BY
AROUND SUNRISE. BEHIND THIS FRONT THERE WILL BE LIGHT NORTH OR
NORTHEAST WINDS WITH VFR CIGS GRADUALLY LOWERING TO MVFR WITH A FEW
HOURS AFTER FRONTAL PASSAGE. AFTER THE FRONT MOVES THROUGH A WAVE
WILL FORM ALONG IT AND PUSH WIDESPREAD MVFR CIGS/VSBYS DUE TO
-SHRA/-RA ON FRIDAY.
&&
.HYDROLOGY...BASED ON THE GENERAL CONSENSUS ON THE EVOLUTION OF THE
SYSTEM FRIDAY INTO SATURDAY...EXPECT ONE TO THREE INCHES OF A
GENERAL WIDESPREAD RAIN DURING THIS TIME...WITH THE HIGHEST AMOUNTS
OVER THE SOUTHEAST PART OF THE FORECAST AREA. THIS SHOULD RESULT IN
SIGNIFICANT WITHIN BANK RISES...BUT NO FLOODING ON MAINSTEM RIVERS
AND STREAMS. CONVECTION THIS AFTERNOON COULD PRODUCE LOCALIZED FLOOD
PROBLEMS...BUT IT COULD ALSO PRIME SOME AREAS WITH AN INCH OR TWO OF
RAIN THIS AFTERNOON AND EVENING...LEADING THOSE AREAS TO BE OF MORE
CONCERN WHEN THE WIDESPREAD PCPN MOVES IN ON FRIDAY. AT THIS POINT
WILL MAINTAIN THE FLOOD POTENTIAL STATEMENT (ESF) AND NOT ISSUE ANY
FLOOD WATCHES.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&
Hazardous weather outlook, Jun 1, 4:09 PM EST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
509 PM EDT THU JUN 1 2006
CTZ001-013-MAZ025-NYZ058>061-063>066-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
509 PM EDT THU JUN 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND
SOUTHEASTERN CATSKILL...MID HUDSON VALLEY...SOUTHERN BERKSHIRES
AND LITCHFIELD HILLS.
.DAY ONE...TONIGHT...
STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED THIS
EVENING. THE STORMS WILL MOVE EASTWARD AT ABOUT 25 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A WIDESPREAD HEAVY RAINFALL IS EXPECTED FRIDAY INTO SATURDAY
MORNING. REFER TO OUR FLOOD POTENTIAL STATEMENT FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
MAZ001-NYZ040-047>054-VTZ013>015-021100-
NORTHERN BERKSHIRE-MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
509 PM EDT THU JUN 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MOHAWK AND SCHOHARIE
VALLEYS...CAPITAL DISTRICT...NORTHERN BERKSHIRES AND SOUTHERN
VERMONT.
.DAY ONE...TONIGHT...
STRONG THUNDERSTORMS PRODUCING GUSTY WINDS AND HEAVY RAINFALL ARE
POSSIBLE THIS EVENING. THE STORMS WILL MOVE EASTWARD AT ABOUT 25
MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A WIDESPREAD HEAVY RAINFALL IS EXPECTED FRIDAY INTO SATURDAY
MORNING. REFER TO OUR FLOOD POTENTIAL STATEMENT FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
NYZ038-039-041-043-082>084-021100-
SOUTHERN HERKIMER-SOUTHERN FULTON-NORTHERN SARATOGA-
NORTHERN WASHINGTON-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-
509 PM EDT THU JUN 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MOHAWK VALLEY
EASTWARD INTO THE SARATOGA REGION INTO WASHINGTON COUNTY.
.DAY ONE...TONIGHT...
NON SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING. THE
STORMS WILL MOVE EASTWARD AT ABOUT 25 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A WIDESPREAD HEAVY RAINFALL IS EXPECTED FRIDAY INTO SATURDAY
MORNING. REFER TO OUR FLOOD POTENTIAL STATEMENT FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
NYZ032-033-042-021100-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
509 PM EDT THU JUN 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS.
.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A WIDESPREAD HEAVY RAINFALL IS EXPECTED FRIDAY INTO SATURDAY
MORNING. REFER TO OUR FLOOD POTENTIAL STATEMENT FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 1, 5:06 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
606 PM EDT THU JUN 1 2006
NYZ050-052-053-012230-
WESTERN RENSSELAER NY-EASTERN ALBANY NY-SOUTHERN SARATOGA NY-
606 PM EDT THU JUN 1 2006
...A STRONG THUNDERSTORM IN ALBANY...RENSSELAER AND SARATOGA
COUNTIES...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
30 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THE HEAVY RAIN WILL
RESULT IN PONDING OF WATER ON ROADWAYS. THIS STORM WAS LOCATED NEAR
COLONIE AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
LATHAM BY 615 PM.
COHOES AND GREEN ISLAND BY 625 PM.
WATERFORD...CENTER BRUNSWICK AND 8 MILES SOUTH OF MECHANICVILLE BY
630 PM.
Special weather statement, Jun 1, 5:09 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
609 PM EDT THU JUN 1 2006
NYZ063-012315-
WESTERN ULSTER NY-
609 PM EDT THU JUN 1 2006
...A STRONG THUNDERSTORM IN WESTERN ULSTER COUNTY...
AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
16 MILES WEST OF WOODLAND VALLEY CAMPGROUND...OR ABOUT 12 MILES NORTH
OF GRAHAMSVILLE...AND MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
WOODLAND VALLEY CAMPGROUND BY 700 PM EDT
PHOENICIA BY 705 PM EDT
MOUNT TREMPER AND WEST SHOKAN BY 710 PM EDT
KENNETH L WILSON CAMPGROUND...8 MILES WEST OF WOODSTOCK...8 MILES
WEST OF WEST HURLEY AND 8 MILES NORTH OF OLIVEBRIDGE BY 715 PM EDT
RAINFALL RATES WILL APPROACH AN INCH IN AN HOUR.
WASULA
Special weather statement, Jun 1, 5:29 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
629 PM EDT THU JUN 1 2006
NYZ050-052>054-012315-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-EASTERN ALBANY NY-
SOUTHERN SARATOGA NY-
629 PM EDT THU JUN 1 2006
...A STRONG THUNDERSTORM IN ALBANY...RENSSELAER AND SARATOGA
COUNTIES...
AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
30 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THE HEAVY RAINS
WILL CAUSE PONDING OF WATER ON ROADWAYS. THIS STORM WAS LOCATED NEAR
COHOES AND MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
WATERFORD...GREEN ISLAND AND TROY BY 635 PM.
6 MILES NORTH OF WYANTSKILL BY 640 PM.
CENTER BRUNSWICK BY 645 PM.
GRAFTON AND 9 MILES SOUTHWEST OF HOOSICK FALLS BY 715 PM.
Special weather statement, Jun 1, 5:32 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
632 PM EDT THU JUN 1 2006
MAZ001-012300-
NORTHERN BERKSHIRE MA-
632 PM EDT THU JUN 1 2006
...A STRONG THUNDERSTORM IN BERKSHIRE COUNTY...
AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
30 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THE HEAVY RAINS
WILL CAUSE PONDING OF WATER ON ROADWAYS. THIS STORM WAS LOCATED NEAR
EAST WINDSOR...OR ABOUT 11 MILES EAST OF PITTSFIELD...AND MOVING
EAST AT 20 MPH.
Special weather statement, Jun 1, 5:33 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
633 PM EDT THU JUN 1 2006
CTZ013-NYZ066-012330-
EASTERN DUTCHESS NY-SOUTHERN LITCHFIELD CT-
633 PM EDT THU JUN 1 2006
...A LINE OF STRONG THUNDERSTORM IN EXTREME SOUTHEASTERN DUTCHESS
COUNTY MOVING INTO SOUTHERN LITCHFIELD COUNTY...
AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
NEAR PAWLING...AND MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
EAST PAWLING BY 645 PM EDT
WINGDALE BY 655 PM EDT
GAYLORDSVILLE BY 705 PM EDT
NEW MILFORD BY 715 PM EDT
7 MILES SOUTH OF NEW PRESTON AND 7 MILES NORTHWEST OF WOODBURY CENTER
BY 730 PM EDT
WASULA
Special weather statement, Jun 1, 5:51 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
651 PM EDT THU JUN 1 2006
NYZ052>054-012330-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-EASTERN ALBANY NY-
651 PM EDT THU JUN 1 2006
...A STRONG THUNDERSTORM IN ALBANY AND RENSSELAER COUNTIES...
AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
45 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THE HEAVY RAIN
WILL CAUSE PONDING OF WATER ON ROADWAYS. THIS STORM WAS LOCATED NEAR
WATERVLIET MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
WYNANTSKILL AND CENTER BRUNSWICK BY 705 PM.
WEST SAND LAKE BY 720 PM.
AVERILL PARK BY 725 PM.
NEAR GRAFTON BY 730 PM.
Thunderstorm Wind, Rensselaer
- When
- June 1, 6:11 PM EST
- Where
- Rensselaer County, Rensselaer
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.650, -73.733
Law enforcement personnel reported numerous small trees blown down in Rensselaer.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Oklahoma, June 1 to 30, 2006$151 million · 48 events
- Drought in Texas, June 1 to 30, 2006$60 million · 6 events
- Flash Flooding and Hail in Maryland, June 1, 2006$670,000 · 50 kt wind · 10 events
- Lightning Strike in New Jersey, June 1, 2006$1.0 million · 1 event
- Flash Flooding and Flood in Texas, June 1 to 2, 2006$600,000 · 9 events
- Flash Flood and Lightning Strike in West Virginia, June 1, 20066 injured · $50,000 · 2 events
- Damaging Wind and Lightning Strike in West Virginia, June 1, 2006$305,000 · 50 kt wind · 2 events
- Flash Flooding and Flood in Massachusetts, June 1, 2006$117,000 · 50 kt wind · 11 events
- Damaging Wind in Missouri, June 1, 20061 injured · $71,000 · 56 kt wind · 1 event
- Flash Flooding and Hail in Tennessee, June 1, 2006$52,000 · 1 in hail · 6 events
- Flash Flooding and Damaging Winds in Ohio, June 1, 2006$40,000 · 50 kt wind · 7 events
- Lightning Strike in Maine, June 1, 2006$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521618.